Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Mar 25, 2012, 12:35 AM EDT for Duplin County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2012, 12:35 AM EDT (04:35 UTC)
- Expired
- Mar 25, 2012, 1:15 AM EDT
- In force
- 40 min
- Issued by
- NWS Newport/Morehead City, NC
County Duplin County, NC
The radar
The Raleigh/Durham radar (KRAX), 91 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
505
WWUS82 KMHX 250435
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1235 AM EDT SUN MAR 25 2012
NCZ090-250515-
DUPLIN-
1235 AM EDT SUN MAR 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 115
AM EDT...
AT 1235 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES WEST OF ROSE HILL...OR ABOUT 8 MILES NORTHWEST OF WALLACE...
MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSE HILL...
MAGNOLIA...GREENEVERS...KENANSVILLE...BEULAVILLE...KORNEGAY......
POTTERS HILL.
HAZARDS INCLUDE...
PEA SIZED HAIL.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3490 7815 3508 7816 3510 7818 3512 7817
3517 7784 3491 7768 3472 7804 3472 7811
3471 7813 3477 7820
TIME...MOT...LOC 0435Z 231DEG 29KT 3482 7808
$$
DAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Mar 25, 12:06 AM EDT, 29 minutes earlier.
Area forecast discussion, Mar 25, 12:06 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1206 AM EDT SUN MAR 25 2012
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL GRADUALLY MOVE OFFSHORE LATE SUNDAY
AND SUNDAY NIGHT. A SECONDARY COLD FRONT WILL CROSS THE AREA ON
MONDAY FOLLOWED BY STRONG COOL HIGH PRESSURE THROUGH MID WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 1200 AM SUNDAY...QUICK UPDATE TO GO WITH HIGHER POPS IMD CST
AND INLAND AREAS PER CURRENT RDR TRENDS. MAY HAVE TO GO LIKELY ALL
AREAS LATER IN ACTIVITY TO THE SW HOLDS TOGETHER. INSTAB BEST NEAR
CST AND HAVE SEEN SOME STRONG STORMS OVER THE WTR...APPEARS INSTAB
IS WEAKENING INLAND LIMITING THREAT OF STRONG TO SVR STORMS. NO
CHANGES TO MIN TEMPS EXPECTED TO RANGE FROM THE MID/UPR 50S INLAND
TO LOWER/MID 60S COAST.
&&
.SHORT TERM / SUNDAY THROUGH 6 AM SUNDAY/...
AS OF 335 PM SAT...AS UPPER LOW MOVES NEAR OR JUST SOUTH OF THE
AREA DURING THE DAY ON SUNDAY WITH SURFACE LOW JUST TO OUR
NORTH...THERE WILL SUFFICIENTLY STRONG LAPSE RATES AND INSTABILITY
TO PRODUCE SCATTERED SHOWERS AND TSTMS. DUE TO THE COLD AIR
ALOFT...SOME OF THE STRONGER STORMS COULD BECOME HAIL PRODUCERS.
COVERAGE OF PRECIPITATION IS TOUGH FOR TOMORROW BUT BEST GUESS IN
TAPERING THE POPS FROM SLIGHT CHANCE FAR SOUTH TO HIGH CHANCE TO
LOW LIKELY FAR NORTH...IN CLOSER PROXIMITY TO THE SURFACE LOW.
TEMPERATURES SHOULD RANGE FROM ABOUT 73 TO 77 DEGREES.
&&
.LONG TERM /SUNDAY THROUGH SATURDAY/...
AS OF 315 PM SAT...UPR LOW WILL MOVE THROUGH E NC SUN
NIGHT...WITH DEFORMATION AXIS PIVOTING THROUGH DURING THE EVENING.
SUFFICIENT DEEP LAYER MOISTURE WILL EXIST WITH SCT SHOWER CHANCES
AS ENOUGH LIFT WILL ACCOMPANY THE UPR LOW PASSAGE. MUCH DRIER AIR
INFILTRATES THE REGION ON NW FLOW. DESPITE THE FRONTAL PASSAGE...
TEMPS WILL BE QUITE WARM MON AFTERNOON COMPLIMENTS OF DOWNSLOPING
FLOW OFF APPALACHIANS. THE STEEP LAPSE RATES WILL LEND TO GUSTY
WINDS FOR MON UNDER SUNNY SKIES.
HIGH PRES WILL NOSE INTO THE AREA MON NIGHT WITH WINDS BECOMING
LIGHT. THERE MAY BE SOME SCT FROST FOR AREAS AWAY FROM THE COAST
WITH MINS DROPPING INTO THE MID 30S. ATTM NOT EXPECTING FREEZING
TEMPS THOUGH WITH TD'S NEAR 30...COMPLETE DECOUPLING WOULD ALLOW
FOR SOME FAVORED LOCATIONS INLAND TO DIP DOWN NEAR FREEZING.
REINFORCING SURGE OF NORTHERLY FLOW OCCURS TUE WITH LOW LEVEL
THICKNESSES FALLING A BIT...AND MAX TEMPS WILL GENERALLY BE IN THE
LOW TO MID 60S. ANOTHER COOL NIGHT EXPECTED TUE NIGHT AS SFC HIGH
PRES WILL BE CENTERED OVERHEAD.
RETURN FLOW COMMENCES ON WED WITH WSW FLOW ALLOWING FOR MAX TEMPS
TO REBOUND INTO THE MID 70S. A SHORTWAVE TROUGH WILL SWING THROUGH
NORTH OF THE AREA WED EVENING BRINGING A SMALL CHANCE OF TRW FOR
NORTHERN PORTIONS OF THE CWA...THOUGH THIS FRONTAL PASSAGE WILL BE
MOISTURE STARVED SO NOT EXPECTING MUCH IN THE WAY OF QPF.
THUR AND FRI WILL FEATURE SEASONABLY MILD TEMPERATURES AND DRY
CONDITIONS WITH ZONAL FLOW ALOFT AND SFC HIGH PRES IN THE AREA.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY/
AS OF 10 PM SATURDAY...SCATTERED CONVECTION HAS LIFTED N OF THE
TAF SITES THIS EVE. LINE OF CONVECTION TO THE W AHD OF CDFNT CUD
THREATEN THE TAF SITES AFT 05Z IF IT HOLDS TOGETHER. IFR AND
POSSIBLE LIFR CEILINGS EXPECTED OVERNIGHT INTO SUNDAY MORN WITH
PLENTIFUL LOW LEVEL MOISTURE. SCATTERED CONVECTION EXPECTED TO
DEVELOP ON SUNDAY AS COLD FRONT AND UPR LOW MOVES ACRS AREA.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 315 PM
SAT...COULD BE SOME MVFR CIGS SUN NIGHT AS UPR LOW SWINGS THROUGH
THE AREA WITH SCT SHOWERS. MOISTURE WILL ERODE QUICKLY ON MON AS
DRY AIR FILTERS IN WITH MOSTLY SUNNY SKIES. WINDS WILL BECOME NW
AND BECOME A BIT GUSTY ON MON. DRY CONDITIONS EXPECTED THROUGH
MIDWEEK AS HIGH PRES WILL BE IN THE AREA.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY/
AS OF 10 PM SATURDAY.. S WINDS 15 KNOTS OR LESS AND SEAS 2 TO 4
FEET CURRENTLY. GUSTY SOUTHWEST WINDS AND SOUTHWEST WAVE ENERGY
DUE TO THE COMBINATION OF APPROACHING COLD FRONT AND HIGH PARKED
NEAR BERMUDA WILL LEAD TO SOME 6 FOOT SEAS...ESPECIALLY OVER THE
OUTER WATERS THROUGH THE DAY SUNDAY. INCREASED WS SOME LATE
TONIGHT AND SUNDAY MORN TO 15-20 KT IN SCA AREA S OF OREGON INLET.
LONG TERM SUNDAY THROUGH WEDNESDAY/...
AS OF 3 PM SAT...IT APPEARS THERE WILL BE A BRIEF WINDOW OF SEAS
AND WINDS TO BE BELOW SCA CONDITIONS FOR SUN EVENING. BY 12Z
MON...WINDS AND SEAS WILL INCREASE DRASTICALLY AS COLD FRONT MOVES
THROUGH THE WATERS WITH STRONG CAA OCCURRING. SCA WILL BE LIKELY
FOR THE WATERS AND SOUNDS BY MON MORNING. A REINFORCING SHOT OF
NORTHERLY WINDS MON NIGHT INTO TUE WILL KEEP SCA CONDITIONS FOR
MOST OF THE WATERS. WINDS AND SEAS WILL BE HIGHEST FOR THE
NORTHERN/CENTRAL WATERS WITH SEAS OF 7 TO 9 FEET EXPECTED HERE.
WINDS AND SEAS SHOULD DIMINISH BELOW SCA BY TUE EVENING.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT SUNDAY FOR AMZ152-
154-156-158.
&&
SYNOPSIS...CTC
NEAR TERM...RF/JAC
SHORT TERM...CTC
LONG TERM...TL
AVIATION...JAC/CTC/TL
MARINE...JAC/CTC/TLHazardous weather outlook, Mar 24, 3:44 AM EDT, 20 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 344 AM EDT SAT MAR 24 2012 NCZ029-044>047-079>081-090>095-098-103-104-250800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 344 AM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH CAROLINA TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. AT THIS TIME THE BEST CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 24, 7:40 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
740 PM EDT SAT MAR 24 2012
NCZ090>093-098-250045-
CRAVEN-DUPLIN-JONES-LENOIR-ONSLOW-
740 PM EDT SAT MAR 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...DUPLIN...ONSLOW...
JONES AND LENOIR COUNTIES THROUGH 845 PM EDT...
AT 740 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
POTTERS HILL...OR ABOUT 15 MILES NORTHWEST OF HALF MOON...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TAYLORS
CORNER...PLEASANT HILL...WOODINGTON...WYSE FORK...PINK HILL.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3505 7775 3530 7762 3518 7738 3485 7764
3493 7776
TIME...MOT...LOC 2340Z 213DEG 20KT 3499 7767
8Local storm report, Mar 24, 7:52 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
752 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 3 N FARMVILLE 35.64N 77.59W
03/24/2012 E0.25 INCH PITT NC TRAINED SPOTTER
REPORTED BY SPOTTER LOCATED BETWEEN FARMVILLE AND
FOUNTAIN
0741 PM TSTM WND GST 3 N FARMVILLE 35.64N 77.59W
03/24/2012 E50 MPH PITT NC TRAINED SPOTTER
REPORTED BY SPOTTER LOCATED BETWEEN FARMVILLE AND
FOUNTAIN
&&
EVENT NUMBER MHX1200072
EVENT NUMBER MHX1200073
ASMSpecial weather statement, Mar 24, 8:27 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
827 PM EDT SAT MAR 24 2012
NCZ029-044-080-250130-
BEAUFORT-MARTIN-PITT-
827 PM EDT SAT MAR 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT...PITT AND MARTIN
COUNTIES THROUGH 930 PM EDT...
AT 826 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WINTERVILLE...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BELGRADE...SIMPSON...
GRIMESLAND...PACTOLUS...STOKES...OLD FORD...GREENVILLE AND
WILLIAMSTON AND WASHINGTON.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3593 7719 3594 7715 3593 7709 3594 7708
3590 7702 3586 7703 3588 7698 3578 7683
3540 7721 3539 7724 3535 7726 3538 7728
3538 7730 3554 7755 3600 7720
TIME...MOT...LOC 0026Z 223DEG 21KT 3553 7735
8Special weather statement, Mar 24, 8:34 PM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
834 PM EDT SAT MAR 24 2012
NCZ080-093-250130-
BEAUFORT-CRAVEN-
834 PM EDT SAT MAR 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN AND BEAUFORT
COUNTIES THROUGH 930 PM EDT...
AT 835 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT BARNWELL...OR ABOUT 15 MILES SOUTHEAST OF AYDEN...MOVING
NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VANCEBORO...WILMAR...
RIVER ROAD......WASHINGTON PARK...BUNYAN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3538 7728 3535 7726 3536 7724 3539 7724
3540 7720 3543 7719 3558 7702 3547 7675
3543 7680 3548 7698 3545 7696 3545 7692
3543 7688 3543 7684 3542 7683 3512 7722
3529 7743
TIME...MOT...LOC 0035Z 230DEG 24KT 3531 7723
8Special weather statement, Mar 24, 9:29 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
929 PM EDT SAT MAR 24 2012
NCZ045-080-081-250215-
BEAUFORT-MAINLAND HYDE-WASHINGTON-
929 PM EDT SAT MAR 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT...WASHINGTON AND
MAINLAND HYDE COUNTIES THROUGH 1015 PM EDT...
AT 930 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF HINSON...OR ABOUT 12 MILES SOUTH OF PLYMOUTH...MOVING
NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HINSON......PIKE
ROAD...WENONA...PLYMOUTH...ROPER......WESTOVER...PLEASANT GROVE......
MACKEYS...SCUPPERNONG.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3596 7637 3589 7637 3543 7670 3559 7701
3567 7694 3571 7685 3577 7680 3585 7679
3588 7674 3592 7673 3595 7669 3594 7666
3595 7655 3597 7649
TIME...MOT...LOC 0130Z 212DEG 25KT 3570 7675
8Special weather statement, Mar 25, 12:35 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1235 AM EDT SUN MAR 25 2012
NCZ090-250515-
DUPLIN-
1235 AM EDT SUN MAR 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 115
AM EDT...
AT 1235 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES WEST OF ROSE HILL...OR ABOUT 8 MILES NORTHWEST OF WALLACE...
MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSE HILL...
MAGNOLIA...GREENEVERS...KENANSVILLE...BEULAVILLE...KORNEGAY......
POTTERS HILL.
HAZARDS INCLUDE...
PEA SIZED HAIL.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3490 7815 3508 7816 3510 7818 3512 7817
3517 7784 3491 7768 3472 7804 3472 7811
3471 7813 3477 7820
TIME...MOT...LOC 0435Z 231DEG 29KT 3482 7808
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:27 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 63 min |
| Mar 24, 8:34 PM EDT | Special Weather Statement | MHX | Beaufort | 56 min |
| Mar 24, 9:29 PM EDT | Special Weather Statement | MHX | Washington | 46 min |
| Mar 25, 5:07 AM EDT | Special Weather Statement | MHX | Dare | 53 min |
| Mar 25, 9:30 AM EDT | Small Craft Advisory | MHX | 60 hr | |
| Mar 25, 2:13 PM EDT | Special Weather Statement | MHX | Onslow | 47 min |
| Mar 25, 2:35 PM EDT | Special Weather Statement | MHX | Tyrrell | 40 min |
| Mar 25, 2:44 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Jones, Onslow | 46 min |
| Mar 25, 3:15 PM EDT | Special Weather Statement | MHX | Lenoir | 45 min |
| Mar 25, 3:16 PM EDT | Special Weather Statement | MHX | Tyrrell | 44 min |
| Mar 25, 3:21 PM EDT | Special Weather Statement | MHX | Craven | 39 min |
| Mar 25, 3:55 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pamlico | 32 min |
| Mar 25, 4:01 PM EDT | Special Weather Statement | MHX | Tyrrell | 59 min |
| Mar 25, 4:20 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Duplin, Jones, Lenoir, Onslow | 40 min |
| Mar 25, 4:21 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell, Washington | 38 min |
| Mar 25, 4:24 PM EDT | Special Marine Warning | MHX | 66 min | |
| Mar 25, 4:29 PM EDT | Special Weather Statement | MHX | Washington | 46 min |
| Mar 25, 5:02 PM EDT | Special Weather Statement | MHX | Hyde, Washington | 58 min |
| Mar 25, 5:06 PM EDT | Special Weather Statement | MHX | Craven, Duplin, Jones | 54 min |
| Mar 25, 5:22 PM EDT | Special Weather Statement | MHX | Lenoir | 23 min |
| Mar 25, 5:31 PM EDT | Special Weather Statement | MHX | Duplin | 44 min |
| Mar 25, 5:40 PM EDT | Special Weather Statement | MHX | Beaufort | 50 min |
| Mar 25, 5:43 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 47 min |
| Mar 25, 5:45 PM EDT | Special Weather Statement | MHX | Martin | 45 min |
| Mar 25, 6:23 PM EDT | Severe Thunderstorm Warning | MHX | Martin, Pitt | 48 min |
| Mar 25, 6:32 PM EDT | Special Weather Statement | MHX | Beaufort | 43 min |
| Mar 25, 6:46 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 44 min |
| Mar 25, 7:21 PM EDT | Special Weather Statement | MHX | Duplin | 54 min |
| Mar 25, 7:27 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Pamlico | 48 min |
| Mar 25, 7:54 PM EDT | Areal Flood Advisory | MHX | Duplin | 3 hr |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.